Join ADHD Groups!

Click the arrows to expand each group category below

Parents of ADHD Children

ADD Adults

ADHD and Related Conditions

ADHD Professionals

ADHD Resources

Groups by Location

Parents of ADHD Children

feed back on stratera meds


Has any one got any veiws on poss side affects my 10 yr old has been on stratera for six months approx and his moods r getting rearly bad he has a down atttitude to everything no matter how mutch praise I give it is never good enough he gets him self so worked up with anger then breaks down in tears almost hyperventa lating he then is remorsefull for his behaviour but can’t exsplain why he acted this way he realiases he needs help as often when in tears says help me I need help which is heart breaking any ideas or help would be rearly apppreciated

Replies

That sounds very much like a medication issue.  That does not sound like a natural state.  It sounds more like he is dealing with a bad bunch of chemicals and they are causing unnecessary distress.  He sounds scared.  My heart breaks for anyone when yhat happens.  It can be very scary when one’s physical chemistry is working against yiurself.  I would get him to a doctor as soon as possible.  It may be not enough Strattera, it could be that Strattera makes things worse, it could be that he is in need of anti-anxiety meds…do not listen to me in terms of specifics because I am not a doctor and really don’t know what I’m talking about other than to say:  it could be fixed in a number of ways but the point is, as you seem to already know because you are here asking for help, that something needs to change.  Keep an open mind, is my point. 
The poor little guy!!  My heart hurts for him and you.  But I am hopeful that together with a doctor you’ll find what works for him.  It sounds like at the moment you have at least found one scenario that does NOT work for him.

Posted by hitwcidb on Nov 09, 2013 at 7:02pm
Posted by hitwcidb on Nov 09, 2013 at 7:02pm

thanks for your advice I was already going to ring his consultant on mon my heart is proper breaking for him because I no this is not my boy and feel stuck as to how to help him school r on our case due to behaviours at school so decided to try meds but it seems to have addded a whole new kettle of fish one that is mutch worse than his adhd

Posted by binty on Nov 10, 2013 at 12:39am

.Stratera has weird side effects.
I used it for awhile as an adult with ADHD.
It causes heartbeat that skip. It causes me sweat excessively. The medication comes from the antidepressant class of medications.
My employer didn’t like the side effects..

Posted by Rchermie313 on Nov 10, 2013 at 3:38am

I take Strattera.  I have taken it regularly for over 4 years now.  I like it.  It keeps my melancholy away and keeps my appetite under control.

Posted by hitwcidb on Nov 10, 2013 at 3:41am

Funny u mention the heart beat rchermie313 because he does say about his heart racing on several occations could all be conected thanks for that info

Posted by binty on Nov 10, 2013 at 1:22pm

My son also had bizarre, rather sudden side effects while on Strattera.  He took it for awhile, maybe 6 months and did okay. Suddenly, he was overly moody and labile, would cry at the drop of a hat, was being aggressive at school and would not eat. It was absolutely scary to watch my big, hyper lovable kid suddenly turn into a couch potato that you could barely say hi to without causing a meltdown or provoking a major argument.

We quickly stopped the meds, probably not in the recommended fashion, and he soon returned to normal. That was one of my scariest times as a parent though.

Posted by Nemo on Nov 12, 2013 at 3:42pm

I just started taking Strattera over two months ago.  I personally do not like the medicine and at my next visit I am going to try and get a different medicine.  The medicine is a hit and miss for me on focusing.  The side effects for me are excessive sweating and lots of headaches. Good luck!

Posted by Mae on Nov 12, 2013 at 10:39pm

Reply to this thread

You must be logged in to reply. To log in, click here.
Not a member? Join ADDConnect today. It's free and easy!

Not a member yet? Join here »


Important! User-Generated Content

The opinions expressed on ADDConnect are solely those of the user, who may or may not have medical training. These opinions do not represent the opinions of ADDConnect or ADDitude magazine. For more information, see our terms and conditions.